Moving on From AFO’s

Viewing 2 reply threads
  • Author
    Posts
    • #117584
      Peanut-WI
      Participant

      Hello everyone. I was diagnosed with CIDP two years ago and have had to use AFO’s ever since. A couple of days ago I decided to try standing again without them and found my feet and ankles could finally give me some support. Now with COVID-19 present I’m proceeding with caution so I don’t fall and end up in the hospital. Have any of you been through this or have advice for me?

    • #117585
      Ron Brunelle
      Participant

      Hi Peanut,
      It’s funny you should mention it. I stopped using mine about a month ago. I was diagnosed January 2017 and started using the braces in 2019. I’ve had some therapy and had done some exercises to help with the drop foot. Not sure if the therapy helped or the Gamunex infusions are helping, but I stopped using my braces to let my feet and ankle get some use and exercise. My balance has gotten better.
      Good luck, hope you’re feeling better.

    • #117587
      robm
      Participant

      While I have not been doing this battle for as long as some I certainly share the frustration.
      I was diagnosed with CIDP in November 2019. I had 4 months of IVIG and now am on SCIG (mosly as it is easier with Covid 19 right now to get treatment).
      While the symptoms had started to subside some the first few months, they seem to be getting worse again. Numbness especially and some increase in the “lightening bolts”. I look after myself well for the most part. I eat very well, workout as best I can 4 days a week.
      With the pain and frustration, my one bad habit is I do enjoy 2-3 drinks at night to help relax me. I am thinking this is likely not a good thing and might possibly be contributing to my increased symptoms as nerves wont heal? Any similar experience here from anyone?
      While I do not want to go on Prednisone due to side effects, it seems like many have had success with it. I am going to cut out the one bad habit I have now for a period of time and see if that helps. Failing that, I guess prednisone is my next option.. A long haul ahead I fear.

Viewing 2 reply threads
  • You must be logged in to reply to this topic.